Login | Users Online: 638  
Home Print this page Email this page Small font sizeDefault font sizeIncrease font size   
Home | About us | Editorial board | Search | Ahead of print | Current Issue | Archives | Submit article | Instructions | Subscribe | Advertise | Contact us
 
CASE REPORT
Year : 2017  |  Volume : 18  |  Issue : 3  |  Page : 96-99

Acute atrial fibrillation complicating organophosphorus poisoning


1 Jawaharlal Nehru Medical College, Ajmer, Rajasthan, India
2 Department of Medicine, Jawaharlal Nehru Medical College, Ajmer, Rajasthan, India

Correspondence Address:
Monika Maheshwari
DM-Cardio, Jawaharlal Nehru Medical College, Ajmer, Rajasthan
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/1995-705X.217856

Rights and Permissions

Organophosphorus (OP) pesticide poisoning is a major clinical and public health problem in a developing country like India. Cardiac injury is a strong predictor of death in these patients. Cardiac complications usually described include cardiac arrest, pulmonary edema, and arrhythmia. Rarely, myocardial infarction has also been reported. The possible mechanisms for myocardial injury include sympathetic/parasympathetic overactivity, hypoxemia, acidosis, dyselectrolytemia, and direct cardiotoxicity. We describe herein one case of OP poisoning, recently admitted in our emergency department and which was complicated by acute onset atrial fibrillation which reverted to sinus rhythm following detoxification of OP compound.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1156    
    Printed19    
    Emailed0    
    PDF Downloaded69    
    Comments [Add]    
    Cited by others 1    

Recommend this journal